Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Jackson, KY

June 11, 2011Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 11, 2011, 6:08 PM EDT for Pike County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 6:08 PM EDT (22:08 UTC)
Expired
Jun 11, 2011, 6:45 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pike County, KY

The radar

The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:25 PM EDTTSTM WND DMGTurkey Creek, KYOAK TREE ABOUT 32 INCHES IN DIAMETER DOWN ACROSS THE ROAD. ALSO...NICKEL SIZED HAIL FELL DURING THE STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KJKL 112208
SVRJKL
KYC195-112245-
/O.NEW.KJKL.SV.W.0210.110611T2208Z-110611T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 645 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOREST HILLS...OR NEAR WILLIAMSON...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELFRY...HUDDY...HARDY...MCANDREWS...BOARD TREE AND MAJESTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3755 8207 3751 8211 3763 8243 3773 8237
      3772 8231 3768 8230 3766 8224 3763 8221
      3764 8218 3760 8216 3759 8213 3756 8213
TIME...MOT...LOC 2208Z 296DEG 14KT 3763 8229
WIND...HAIL 60MPH 1.00IN

$$

PELTON
2 follow-up statements
877 
WWUS53 KJKL 112234
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT SAT JUN 11 2011

KYC195-112245-
/O.CON.KJKL.SV.W.0210.000000T0000Z-110611T2245Z/
PIKE KY-
634 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIKE COUNTY UNTIL 645 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BUSKIRK...OR 7 MILES SOUTHEAST
OF WILLIAMSON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BOARD TREE AND MAJESTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3755 8207 3751 8211 3759 8231 3764 8231
      3766 8231 3768 8230 3766 8224 3763 8221
      3764 8218 3760 8216 3759 8213 3756 8213
TIME...MOT...LOC 2235Z 296DEG 14KT 3758 8217
WIND...HAIL 60MPH 0.75IN

$$

PELTON
934 
WWUS53 KJKL 112239
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EDT SAT JUN 11 2011

KYC195-112249-
/O.EXP.KJKL.SV.W.0210.000000T0000Z-110611T2245Z/
PIKE KY-
639 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY WILL
EXPIRE AT 645 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS MOVING INTO WEST VIRGINIA.

LAT...LON 3755 8207 3751 8211 3759 8231 3764 8231
      3766 8231 3768 8230 3766 8224 3763 8221
      3764 8218 3760 8216 3759 8213 3756 8213
TIME...MOT...LOC 2239Z 296DEG 14KT 3757 8215

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:11 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 11, 3:11 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT SAT JUN 11 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED

FOCUS FOR THE REST OF TODAY AND TONIGHT CENTERS AROUND A RATHER SLOW
MOVING COLD FRONT EMANATING FROM AN AREA OF LOW PRESSURE NEAR THE
LOWER/ERN GREAT LAKES AND CURRENTLY STRETCHED OUT ACROSS CENTRAL IL
AND SERN MO BACK INTO OK AND TX. A WEAK TROF AHEAD OF THE FRONT
SPAWNED CONVECTION OVER SRN IL/WRN KY THIS MORNING...WHICH HAS SENT
AN OUTFLOW BOUNDARY INTO CENTRAL KY THAT IN TURN HAS SPARKED NEW
CONVECTION WHICH HAS BEGUN TO MOVE INTO EAST CENTRAL KY. 18Z LAPS
INDICATES A FAVORABLE ENVIRONMENT FOR TSTMS OVER ERN KY...THANKS TO
MOSTLY CLEAR SKIES THIS MORNING ALLOWING TEMPS TO REACH INTO THE MID
TO UPPER 80S SO FAR...WITH MODERATE SFC BASED INSTABILITY AND DECENT
LAPSE RATES THROUGHOUT MOST OF THE AREA.

SCATTERED STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE AREA
THIS AFTERNOON WITH LESS DISCERNIBLE OUTFLOWS AND RESIDUAL BOUNDARIES
THE PRIMARY TRIGGERS TAKING ADVANTAGE OF THE BUILDING INSTABILITY.
THE MAIN THREATS AGAIN LOOK TO BE DAMAGING WINDS COUPLED WITH
HAIL...THOUGH WITH FCST STORM MOTIONS AROUND 10 KTS OR LESS...ANY
SLOW MOVING HEAVY RAINER MAY LEAD TO LOCALIZED URBAN OR SMALL STREAM
PROBLEMS. STORMS SHOULD BEGIN TO SUBSIDE THIS EVENING...SIMILAR TO
YESTERDAY...WITH ANY LINGERING STORMS REMAINING BELOW SEVERE
THRESHOLDS.

MAY SEE A LULL IN ACTIVITY EARLY TONIGHT AS INSTABILITY WANES
SOMEWHAT. CURRENT CONSENSUS AMONG GUIDANCE AND NEIGHBORS BRINGS THE
FRONT INTO ERN KY WELL AFTER MIDNIGHT WHEN INSTABILITY WILL BE AT A
RELATIVE MINIMUM. FURTHERMORE...DEEP MOISTURE APPEARS TO BE LACKING
AND THIS SHOULD HELP MINIMIZE THE THREAT FOR ANY SEVERE STORMS
OVERNIGHT. HOWEVER...THERE SHOULD STILL BE ENOUGH INGREDIENTS
AVAILABLE OVERALL TO KEEP LIKELY POPS WARRANTED THRU THE OVERNIGHT
PERIOD...WITH A FEW STORMS POSSIBLY APPROACHING SEVERE LIMITS.

SHOWERS AND STORMS SHOULD BE ON THE DECLINE BY SUNDAY MORNING AS THE
FRONT EXITS THE COMMONWEALTH AND CANADIAN HIGH PRESSURE BEGINS
BUILDING DOWN INTO THE REGION. HAVE HELD ON TO CHANCE POPS LONGEST
OVER THE HIGHER TERRAIN THRU SUNDAY AFTERNOON WHERE UPSLOPING MAY BE
ENOUGH TO ENHANCE ANY POST FRONTAL ACTIVITY. CLOUDS SHOULD BEGIN
THINNING OUT BY SUNDAY EVENING AND CLEARING SKIES OVERNIGHT COULD
LEAD TO ANOTHER DENSE FOG EVENT SUNDAY NIGHT WHICH WOULD POTENTIALLY
AFFECT THE MONDAY MORNING COMMUTE.

QUIETER WEATHER SHOULD RETURN IN EARNEST ON MONDAY AS AN EXPANSIVE
RIDGE BEGINS BUILDING OVER SRN U.S. AND INTO THE MS VALLEY. AS FOR
TEMPERATURES...GENERALLY FOLLOWED A BLEND OF THE MAV AND MET MOS
WHICH WERE ALMOST IDENTICAL ON HIGHS AND LOWS THRU THE PERIOD. THIS
SUPPORTED THE INHERITED FCST THINKING THAT A GENERAL COOLING TREND IS
ON TAP...WITH HIGHS ON SUNDAY AND MONDAY RIGHT AROUND THE 80 DEGREE
MARK AND OVERNIGHT LOWS ON MONDAY MORNING A BIT COOLER THAN THE MID
60S EXPECTED FOR SUNDAY MORNING.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED

THE EXTENDED FORECAST BEGINS ON MONDAY NIGHT WITH AN UPPER LEVEL
RIDGE PUSHING INTO THE OHIO VALLEY. MODELS STILL AGREE ON THE PESKY
STATIONARY BOUNDARY TO THE SOUTH TRANSITIONING TO A SURFACE WARM
FRONT TO THE WEST. A FEW UPPER LEVEL DISTURBANCES WILL TRAVERSE THE
LEE SIDE OF THE RIDGE AND WHILE THE JKL CWA SHOULD REMAIN DRY
THROUGH TUESDAY NIGHT...ENOUGH FORCING MAY MAKE IT INTO THE
SOUTHWESTERN COUNTIES POPPING A FEW SHOWERS OR THUNDERSTORMS SO LEFT
SLIGHT CHANCES THERE TUE AND TUE NIGHT.

BY WEDNESDAY...THE BEST CHANCE OF PRECIP OF THE EXTENDED SHOULD
BEGIN TO PUSH INTO THE AREA WED AFTERNOON AS THE UPPER LEVEL RIDGE
PUSHES EAST INTO THE NEW ENGLAND STATES. A RATHER RIGOROUS NEG
TILTED SHORTWAVE WILL MOVE INTO THE AREA. THIS SHOULD PROVE TO BE A
SIGNIFICANT FEATURE AND SHOULD PUT A DENT IN OUR RECENT DRY
CONDITIONS AND LACK OF RAINFALL. AT THIS POINT THIS FEATURE HAS
POTENTIAL TO PRODUCE SOME SEVERE WEATHER BUT WILL HOLD OFF ON STRONG
WORDING FOR NOW AS TIMING IS A CONCERN. THERE IS SOME WEIGHT TO THIS
AS THE EURO HAS BEEN ADVERTISING THIS FOR THE LAST 2 DAYS AND THERE
IS SOME AGREEMENT BETWEEN THE MODELS. THEREFORE...DID GO UP TO MID
CHANCE POPS WED THROUGH THURSDAY...BUT PERHAPS LIKELYS MAY BE
WARRANTED IN THE NEXT UPDATE. DROPPED TO SLIGHT CHANCE ALONG THE VA
BORDER ON FRIDAY AS THE FRONT TRIES TO PUSH OUT OF THE CWA.
CONCERNING TEMPERATURES...MADE ONLY SLIGHT ADJUSTMENTS ACCORDING TO
MOS TRENDS. THE MEXMOS DID SEEM A BIT TOO COOL NOW BUT
OVERALL...TEMPS ARE GOOD TO GO.

&&

.AVIATION.../00Z TO 24Z/

SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SHOWERS AND TSTMS DURING
THE PERIOD...HOWEVER EXACT TIMING OF THE FRONTAL PASSAGE AND STRENGTH
OF ENSUING STORMS HAS BECOME DIFFICULT TO NAIL DOWN. CURRENT THINKING
IS THAT THE FRONT WILL CROSS THE AREA OVERNIGHT...WHEN INSTABILITY IS
LIMITED AND THE CHANCES FOR STRONG STORMS AFFECTING THE TAF SITES
WILL ALSO BE LIMITED. HAVE USED VCTS AROUND THE SOUTHERN TERMINALS
WITH A TEMPO FOR TSTMS AT JKL FOR THE REMAINDER OF THE AFTERNOON.
CIGS WILL BE INCREASING AND LOWERING OVERNIGHT AS THE FRONT
APPROACHES...BUT SHOULD GENERALLY REMAIN VFR. UNCERTAINTY CONTINUES
OVERNIGHT WITH REGARDS TO POTENTIAL VSBY RESTRICTIONS...AS WINDS
BECOME LIGHT AND TEMPS ARE PROJECTED TO REACH THEIR CROSS OVER. HAVE
STAYED MIDDLE OF THE ROAD HERE FOR NOW WITH MVFR FOG DEVELOPING AFTER
MIDNIGHT...AND A PERIOD OF IFR POSSIBLE AROUND LOZ TOWARDS DAWN.
WINDS WILL SHIFT TO THE NW BEHIND THE FRONT BY TOMORROW MORNING...AND
SHOULD EFFECTIVELY TAKE CARE OF ANY FOG ISSUES THAT DEVELOP OVERNIGHT
WITH BKN TO OVC CIGS LINGERING AROUND THE M/VFR RANGE THRU THE
REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...SHALLENBERGER
AVIATION...MB
Hazardous weather outlook, Jun 11, 3:19 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT SAT JUN 11 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
319 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON AND
EVENING...AND AGAIN LATE TONIGHT. THE STRONGEST STORMS MAY CONTAIN
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AND AGAIN FROM LATE
TUESDAY NIGHT THROUGH EARLY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER
THIS WEEKEND TO THE NATIONAL WEATHER SERVICE IN JACKSON...OR THEIR
LOCAL LAW ENFORCEMENT.

MB

In the hours before

Special weather statement, Jun 11, 5:02 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT SAT JUN 11 2011

KYZ110-120-112145-
FLOYD-PIKE-
502 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
PM EDT SATURDAY AFTERNOON...

   EAST CENTRAL FLOYD AND
   NORTHWESTERN PIKE.

AT 502 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULNARE...OR 7
MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PIKEVILLE
AROUND 510 PM EDT...ZEBULON AROUND 515 PM EDT...PISO AROUND 520 PM
EDT...META AROUND 525 PM EDT...VARNEY AROUND 530 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

PELTON
Special weather statement, Jun 11, 5:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT SAT JUN 11 2011

KYZ051-052-060-104-106-112200-
ROWAN-BATH-ELLIOTT-MENIFEE-MORGAN-
515 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT SATURDAY EVENING...

   SOUTHEASTERN ROWAN...
   EXTREME SOUTHEASTERN BATH...
   SOUTHWESTERN ELLIOTT...
   NORTHWESTERN MORGAN AND
   NORTHEASTERN MENIFEE.

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BANGOR...OR 10
MILES NORTHEAST OF FRENCHBURG...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANGOR AROUND
520 PM EDT...LICK FORK AROUND 525 PM EDT...PARAGON AROUND 530 PM
EDT...CRANEY AROUND 540 PM EDT...LEISURE AROUND 545 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Jun 11, 5:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             SHELBIANA               37.37N 82.45W
06/11/2011  U0.75 INCH       PIKE               KY   PUBLIC

            EVENT OCCURRED BETWEEN
            533 PM 06/11/2011 AND 548 PM 06/11/2011

&&

ABE
Special weather statement, Jun 11, 5:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
552 PM EDT SAT JUN 11 2011

KYZ052-104-106-112215-
ROWAN-ELLIOTT-MORGAN-
552 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615
PM EDT SATURDAY EVENING...

   EAST CENTRAL ROWAN...
   NORTHERN ELLIOTT AND
   EXTREME NORTH CENTRAL MORGAN.

AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARLEY...OR 9
MILES NORTHWEST OF SANDY HOOK...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STARK AROUND
600 PM EDT...BRUIN AROUND 610 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND
PEA TO DIME SIZED HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Jun 11, 5:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     PIKEVILLE               37.48N 82.51W
06/11/2011                   PIKE               KY   LAW ENFORCEMENT

            TREES DOWN IN CITY OF PIKEVILLE AND A POWERLINE HAS BEEN
            BLOWN DOWN ONTO HWY 23 BLOCKING THE ROADWAY.

&&

ABE
Special weather statement, Jun 11, 6:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT SAT JUN 11 2011

KYZ120-112245-
PIKE-
602 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 645
PM EDT SATURDAY EVENING...

   NORTHEASTERN PIKE.

AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURKEY
CREEK...OR NEAR WILLIAMSON...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BELFRY AROUND
610 PM EDT...MAJESTIC AROUND 635 PM EDT...WOODMAN AROUND 640 PM
EDT...

RESIDENTS CAN EXPECT BRIEF HEAVY RAIN...GUSTY WINDS UP TO 45
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:45 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley45 min
Jun 11, 3:26 PM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley64 min
Jun 11, 3:32 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more2 hr
Jun 11, 4:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Knox, Laurel, Leslie, Owsley and 3 more2 hr
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry51 min
Jun 11, 4:29 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe46 min
Jun 11, 4:57 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan33 min
Jun 11, 5:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Perry44 min
Jun 11, 5:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.